Rechallenging Clozapine After an Episode of Angranulocytosis

Mohamed S, Lockman H

Abstract


Clozapine induced agranulocytosis occurs in 1% of patients treated with clozapine. Rechallenging with clozapine has been shown to be successful in several studies done recently.We reported a 34 year old Chinese gentleman who developed clozapine induced agranulocytosis after being stable on clozapine for many years. After the clozapine was stopped, he was put on several antipsychotics and also undergone maintenance electroconvulsive therapy, however, he did not recovered. His family requested for clozapine to be rechallenge but due to the episode of agranulocytosis the family was advised against clozapine. In our centre, the patient was rechallenged with clozapine with full explanation of the potential severe recurrence of agranulocytosis to the family and the patient. The patient was closely monitored and there was no episode of agranulocytosis noted.

Keywords


Clozapine, agranulocystosis, rechallenge

Full Text:

PDF
x
Message